Alert archive / California / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Jul 7, 2011, 4:32 AM PDT. It took effect at Jul 7, 2011, 10:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 4:32 AM PDT (11:32 UTC)
- In effect from
- Jul 7, 2011, 10:00 AM PDT
- Expired
- Jul 7, 2011, 6:11 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
628 WGUS66 KLOX 071132 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 432 AM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHWEST CALIFORNIA FROM LATE THIS MORNING THROUGH THIS EVENING.... .A VERY MOIST SUBTROPICAL AIR MASS REMAINS IN PLACE ACROSS SOUTHERN CALIFORNIA THIS MORNING. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE TODAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP...MAINLY IN THE ANTELOPE VALLEY,..AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICA RANGE. WITH SO MUCH MOISTURE IN THE ATMOSPHERE...INTENSE RAINFALL IS POSSIBLE WITH ANY THUNDERSTORM. SINCE UPPER LEVEL WINDS ARE VERY WEAK...ANY STORMS THAT DEVELOP WILL BE SLOW MOVING...INCREASING THE POTENTIAL FOR FLASH FLOODING. CAZ053-054-059-072145- /O.NEW.KLOX.FF.A.0005.110707T1700Z-110708T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 432 AM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE AND VENTURA COUNTY MOUNTAINS. * FROM 10 AM PDT THIS MORNING THROUGH THIS EVENING * ABUNDANT MOISTURE COMBINED WITH WEAK UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS...CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE IN THUNDERSTORMS. * WHERE HEAVY RAINS OCCUR...EXPECT VERY RAPID RISES IN NORMALLY DRY WASHES AND ARROYOS IN DESERTS...AS WELL AS THE POTENTIAL FOR SIGNIFICANT FLOODING OF ROADWAYS AND SMALL STREAMS. RECENT BURN AREAS IN LOS ANGELES COUNTY WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BRUNO/KAPLAN
2 follow-up statements
661 WGUS66 KLOX 072119 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 219 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHWEST CALIFORNIA FROM LATE THIS MORNING THROUGH THIS EVENING.... .A VERY MOIST SUBTROPICAL AIR MASS REMAINS IN PLACE ACROSS SOUTHERN CALIFORNIA. ALTHOUGH ACTIVITY IS SLOWER TO DEVELOP TODAY THERE IS STILL A CHANCE THAT STRONG THUNDERSTORMS COULD DEVELOP. WITH SO MUCH MOISTURE IN THE ATMOSPHERE...INTENSE RAINFALL IS POSSIBLE WITH ANY THUNDERSTORM. SINCE UPPER LEVEL WINDS ARE VERY WEAK...ANY STORMS THAT DEVELOP WILL BE SLOW MOVING...INCREASING THE POTENTIAL FOR FLASH FLOODING. CAZ053-054-059-080500- /O.CON.KLOX.FF.A.0005.000000T0000Z-110708T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 219 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE AND VENTURA COUNTY MOUNTAINS. * UNTIL 10 PM PDT THIS EVENING * ABUNDANT MOISTURE COMBINED WITH WEAK UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS...CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE IN THUNDERSTORMS. * WHERE HEAVY RAINS OCCUR...EXPECT VERY RAPID RISES IN NORMALLY DRY WASHES AND ARROYOS IN DESERTS...AS WELL AS THE POTENTIAL FOR SIGNIFICANT FLOODING OF ROADWAYS AND SMALL STREAMS. RECENT BURN AREAS IN LOS ANGELES COUNTY WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
975 WGUS66 KLOX 080111 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 611 PM PDT THU JUL 7 2011 CAZ053-054-059-080215- /O.CAN.KLOX.FF.A.0005.000000T0000Z-110708T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 611 PM PDT THU JUL 7 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORM ACTIVITY IS DECREASING ACROSS THE AREA. $$ HALL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 3:23 AM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 7, 3:23 AM PDT, 1 hour 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 323 AM PDT THU JUL 7 2011 .SYNOPSIS... HIGH PRESSURE OVER THE FOUR CORNERS AREA WILL STEER MONSOONAL MOISTURE INTO THE REGION TODAY...WITH SOME THUNDERSTORM ACTIVITY IN THE MOUNTAINS AND DESERTS. AN UPPER TROUGH MOVING INTO THE WEST COAST WILL PUSH THIS MOISTURE OUT OF THE REGION BY SATURDAY. IT WILL ALSO BRING SOME COOLING OVER THE WEEKEND...WITH INCREASING NIGHT THROUGH MORNING CLOUDS AND FOG WEST OF THE MOUNTAINS. THIS PATTERN WILL CHANGE LITTLE THROUGH MID WEEK. && .SHORT TERM (TODAY-SAT)...SUBTROPICAL AIRMASS ASSOCD WITH MONSOONAL FLOW REMAINS RATHER WELL ENTRENCHED ACROSS THE REGION THIS MORNING...WITH STRATUS REMAINING OFFSHORE. A FINGER OF LOW CLOUDS WAS MOVING THRU THE SANTA BARBARA CHANNEL...AND SOME PATCHY LOW CLOUDS COULD AFFECT THE BEACHES OF VTU AND SRN SBA COUNTIES FOR A FEW HOURS THIS MORNING. OTHERWISE...SOME MID LEVEL CLOUDS WERE DRIFTING ACROSS THE REGION EARLY THIS MORNING...WITH PTLY CLOUDY SKIES IN MOST AREAS. ONCE AGAIN TODAY...ALL MODELS SHOW VERY HIGH PRECIPITABLE WATER VALUES IN PLACE ACROSS THE REGION...GENERALLY BETWEEN 1.8 AND 2.0 INCHES. THE WRF INDICATES A DAY RATHER SIMILAR TO WED WITH RESPECT TO STABILITY INDICES...WITH LIFTED INDEX VALUES BETWEEN -2 AND -4 ACROSS THE MTNS OF L.A. AND VTU COUNTIES...AND K INDEX VALUES IN THE MID TO UPPER 30S. WHILE THERE WILL BE A THREAT OF CONVECTION FROM SERN SLO COUNTY AND ERN SBA COUNTY THROUGH THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY...THE GREATEST INSTABILITY APPEARS TO BE FOCUSED OVER THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY. MID AND UPPER LEVEL FLOW WILL BE VERY WEAK TODAY...POSSIBLY EVEN A BIT WEAKER THAN ON WED. THIS SHOULD GUARANTEE THAT ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING. WITH VERY HIGH PRECIPITABLE WATER VALUES IN PLACE...INTENSE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE AGAIN...AND THE SLOW MOVEMENT OF THE STORMS WILL INCREASE THE RISK OF FLASH FLOODING. HAVE ISSUED FLASH FLOOD WATCHES FOR THE ANTELOPE VALLEY AND THE MOUNTAINS OF VTU AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICA RANGE. EXPECT CONVECTION TO BE MORE ISOLATED OVER ERN SBA AND SERN SLO COUNTY...AND LITTLE HAPPENED THERE ON WED...SO HAVE LEFT THOSE AREAS OUT OF THE WATCH FOR NOW. EXPECT MAX TEMPS TODAY TO BE NEARLY IDENTICAL TO THOSE ON WED...ALTHOUGH SLIGHT INCREASE IN ONSHORE GRADIENTS MAY LEAD TO A COUPLE OF DEGREES OF COOLING ON THE COASTAL PLAIN. A TROUGH WILL MOVE INTO THE PAC NW TONIGHT AND FRI. THE WRF INDICATES THAT STRATUS WILL PUSH INTO AT LEAST SOME COASTAL AREAS LATE TONIGHT/FRI MORNING. THE INVERSION WILL LIKELY BE RATHER LOW...SO SOME DENSE FOG IS A POSSIBILITY. WHILE THE MID LEVEL FLOW WILL TURN SWLY ACROSS THE REGION FRI AFTERNOON...IT APPEARS THAT THERE WILL BE ENOUGH RESIDUAL MONSOONAL MOISTURE FOR A SLIGHT CHANCE OF TSTMS ACROSS THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY ON FRI. EXPECT MAX TEMPS TO BE DOWN A FEW DEGREES IN MOST AREAS ON FRI AS HGTS/THICKNESSES DROP AND ONSHORE FLOW INCREASES. ANOTHER TROUGH WILL MOVE INTO THE ERN PACIFIC ON FRI NIGHT AND SAT. EXPECT THE MARINE LAYER TO DEEPEN...WITH MORE WIDESPREAD NIGHT THRU MORNING LOW CLOUDS AND FOG IN COASTAL SECTIONS...POSSIBLE EXTENDING INTO THE LOWER VALLEYS. ANY LINGERING MONSOONAL MOISTURE SHOULD BE FORCED TO THE EAST OF THE FORECAST AREA. MAX TEMPS SHOULD BE DOWN A COUPLE MORE DEGREES IN MOST AREAS ON SAT. .LONG TERM (SUN-WED)...A BROAD TROUGH WILL LINGER ACROSS OF JUST TO THE W OF THE REGION THRU TUE. EXPECT WIDESPREAD NIGHT THRU MORNING LOW CLOUDS AND FOG IN COASTAL AND MANY VALLEY LOCATIONS...WITH MAX TEMPS LOWERING A BIT MORE SUNDAY...THEN CHANGING LITTLE THRU TUE. THE GFS SHOWS THE TROUGH DEEPENING ACROSS THE W COAST ON WED...WHICH COULD RESULT IN SOME ADDITIONAL COOLING...BUT THE ECMWF SHOWS LESS IN THE WAY OF DIGGING...SUGGESTING LITTLE CHANGE IN TEMPS FOR WED. && .AVIATION... && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...BRUNO AVIATION...KAPLAN SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 6, 6:00 AM PDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED JUL 6 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...IN THE ANTELOPE VALLEY AND IN THE CUYAMA VALLEY TODAY. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND FLASH FLOODING. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...IN THE ANTELOPE VALLEY AND CUYAMA VALLEYS...AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY THURSDAY AFTERNOON AND EVENING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:05 PM PDT | Special Weather Statement | LOX | 55 min |
Nearby
Flash Flood Watches in California, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.